MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH 6.5 CANCELLOUS BONE SCREW 35MM; SCREW, FIXATION, BONE

STRYKER ORTHOPAEDICS-MAHWAH 6.5 CANCELLOUS BONE SCREW 35MM; SCREW, FIXATION, BONE
Model Number 2030-6535-1
Medical Device Problem Codes Fracture (1260); Unstable (1667)
Health Effect - Clinical Codes Pain (1994); Ambulation or Postural Difficulties (2544)
Date of Event 11/18/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An event regarding loosening and crack/fracture involving a other hip screw was reported.The event was not confirmed.Method & results product evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device was not returned.Clinician review: a review of the provided medical information by a clinical consultant indicated: (b)(6) 2004: implant sheet.Alumina v40 taper head, 58 g trident acetabular shell psl, 00 trident alumina insert, accolade tmzf plus stem #5, 2 screws.(b)(6) 2014 hand written: nursing sheet intraoperative.Right hip.Trident acetabular shell 62-g, 35mm screw x2, dome plug, x3 trident polyethylene 36mm-g, 36mm-5mm lfit anatomic v40 head.Specimens sent to lab.(b)(6) 2019: operative note.Indications.Patient had pain and was revised 5 yrs ago.Cup was retroverted and new stryker shell and head placed on accolade stem.Did well until several months prior when he developed groin pain.X-ray showed loose cup with protrusion.Crp mildly elevated.Sed normal.Postero-lateral approach.Found cloudy granulomatous tissue.Specimens sent.No granulomatous tissue in the joint itself.Path showed no acute inflammation, chronic foreign body reaction noted.Couldn¿t get metal head off stem.Stated that corrosion products between head and stem led to osteolysis and loosening of the shell.Osteotomy performed to get out stem.Acetabulum was loose and one screw broken.Medial wall intact.New competitor trabecular metal shell implanted 74mm.3x20mm screws placed.Modular competitor stem placed.Some instability so high wall liner placed.Confirmation: a revision surgery can be confirmed on (b)(6) 2019.A prior revision surgery can be confirmed based on implant logs.The other allegations cannot be confirmed.Root cause: the root cause of the (b)(6) 2019 revision was acetabular loosening.A root cause cannot be determined for the other events without additional medical information.Product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.-complaint history review: there have been no other similar events for the lot referenced.Conclusions: the exact cause of the event could not be determined because insufficient information was provided.Further information such as return of the device, pathology reports, pre- and post-operative x-rays and the primary operative report as well as patient history and follow-up notes are needed to complete the investigation for determining root cause.No further investigation for this event is possible at this time.If devices and / or additional information become available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description
It was reported through the filing of a lawsuit that allegedly the patient was implanted with an lfit anatomic cocr v40 femoral head on his right hip on or about (b)(6) 2014 and was revised on (b)(6) 2019.It is further alleged that he suffered injuries as a result of implantation and explantation of the device(s) at issue, device recall and excessive levels of chromium and cobalt in his blood.Update 1: "according to the (b)(6) 2019 revision operative report, he had persistent pain and was revised 5 years ago.At surgery his acetabular component was found to be in retroversion.A new stryker acetabular component was placed along with new stryker head on his accolade stem." update 2: as per med review and revision notes : add in 2 screws for loosening and 1 bone screw also fractured.
 
Additional Manufacturer Narrative
An event regarding loosening and crack/ fracture involving a other hip screw was reported.The event was not confirmed.Method & results product evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device was not returned.Clinician review: a review of the provided medical information by a clinical consultant indicated: (b)(6) 2004: implant sheet.Alumina v40 taper head, 58 g trident acetabular shell psl, 00 trident alumina insert, accolade tmzf plus stem #5, 2 screws.(b)(6) 2014 hand written: nursing sheet intraoperative.Right hip.Trident acetabular shell 62-g, 35mm screw x2, dome plug, x3 trident polyethylene 36mm-g, 36mm-5mm lfit anatomic v40 head.Specimens sent to lab.(b)(6) 2019: operative note.Indications.Patient had pain and was revised 5 yrs ago.Cup was retroverted and new stryker shell and head placed on accolade stem.Did well until several months prior when he developed groin pain.X-ray showed loose cup with protrusion.Crp mildly elevated.Sed normal.Postero-lateral approach.Found cloudy granulomatous tissue.Specimens sent.No granulomatous tissue in the joint itself.Path showed no acute inflammation, chronic foreign body reaction noted.Couldn¿t get metal head off stem.Stated that corrosion products between head and stem led to osteolysis and loosening of the shell.Osteotomy performed to get out stem.Acetabulum was loose and one screw broken.Medial wall intact.New competitor trabecular metal shell implanted 74mm.3x20mm screws placed.Modular competitor stem placed.Some instability so high wall liner placed.Confirmation: a revision surgery can be confirmed on (b)(6) 2019.A prior revision surgery can be confirmed based on implant logs.The other allegations cannot be confirmed.Root cause: the root cause of the (b)(6) 2019 revision was acetabular loosening.A root cause cannot be determined for the other events without additional medical information.Product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the lot referenced.Conclusions: the exact cause of the event could not be determined because insufficient information was provided.Further information such as return of the device, pathology reports, pre- and post-operative x-rays and the primary operative report as well as patient history and follow-up notes are needed to complete the investigation for determining root cause.No further investigation for this event is possible at this time.If devices and / or additional information become available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description
It was reported through the filing of a lawsuit that allegedly the patient was implanted with an lfit anatomic cocr v40 femoral head on his right hip on or about (b)(6) 2014 and was revised on (b)(6) 2019.It is further alleged that he suffered injuries as a result of implantation and explantation of the device(s) at issue, device recall and excessive levels of chromium and cobalt in his blood.Update 1: "according to the (b)(6) 2019 revision operative report, he had persistent pain and was revised 5 years ago.At surgery his acetabular component was found to be in retroversion.A new stryker acetabular component was placed along with new stryker head on his accolade stem." update 2: as per med review and revision notes: add in 2 screws for loosening and 1 bone screw also fractured.

Brand Name
6.5 CANCELLOUS BONE SCREW 35MM
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer Contact
brad curtis
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key13452977
Report Number0002249697-2022-00187
Device Sequence Number14609435
Product Code HWC
UDI-Device Identifier07613327037012
UDI-Public07613327037012
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
K894124
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2019
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 02/04/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/30/2019
Device Model Number2030-6535-1
Device Catalogue Number2030-6535-1
Device Lot NumberMNE7Y2
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/10/2022
Initial Report FDA Received Date02/04/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/07/2014
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age50 YR
Patient SexMale